MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; EMBOLIZATION COIL
Model Number 100728HFRM-V
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The device has been returned to the manufacturer.The investigation is currently underway.
 
Event or Problem Description
It was reported that resistance was encountered during advancement of the coil in the microcatheter.The coil was removed and checked.A second attempt was made to advance the coil in the microcatheter; however, resistance was encountered and the coil got stuck.During removal, the coil detached.Both segments of the coil were removed in their entirety.There was no reported intervention or patient injury.The patient was reported to be good.
 
Additional Manufacturer Narrative
The device was returned with the pusher and microcatheter for analysis; the coil was detached from the pusher.The catheter was severely damaged/pinched at two locations, 4 inches (10.16 cm) and 12 inches (30.48 cm) proximal of the distal tip of the microcatheter.The body coil of the pusher was noted to have overlap damage.The heater coil was damaged longitudinally, with some damage observed on the strain relief tip.The strain relief did not contain any burn marks, which indicate the heater coil was not activated.The attachment monofilament could not be found within the distal portions of the pusher, nor could it be seen in the attachment bond area.The introducer tip was noted to be damaged.An x-ray machine was used to investigate whether and where the coil was stuck in the microcatheter.The distal tip of the implant was located approximately 16.5 inches (42 cm) proximal of the distal tip of the microcatheter.No damage via x-ray was seen to the coil and the proximal end of the implant.The inner diameter of the microcatheter seems to narrow on a portion of the distal area of the implant, and continues to be narrow up to the distal tip of the implant.The proximal end of the implant coil was retrieved and exposed for investigation.The proximal end of the implant was noted to be stretched, and the tie knot area was damaged but was still visible.The point of break found on the attachment monofilament looked to be a stretched tail which indicates the breakage was due to over specification of force.The uv glue at the tie knot area was cleared for investigation, and showed the tie knot was stretched but still intact.There were no other notable observations.Based on the reported details and investigation findings, the complaint could be confirmed.The decreased the inner diameter of the microcatheter impeded the advancement of the coil, and allowed for the coil to advance enough where it became stuck.The exact root cause is unknown; however, the damage to the device exhibited evidence that it was subjected to excessive tensile force that exceeded the maximum strength specification of the monofilament.

Brand Name
HYDROFRAME 10 FRAMING COIL VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7594610
Report Number2032493-2018-00111
Device Sequence Number10804890
Product Code HCG
UDI-Device Identifier00816777023575
UDI-Public(01)00816777023575(11)171109(17)221031(10)1711095YB
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Model Number100728HFRM-V
Device Lot Number1711095YB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR